Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 87, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 3, 2004, 7:16 PM MDT for Niobrara County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2004, 7:16 PM MDT (01:16 UTC)
- Expired
- Sep 3, 2004, 8:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 173 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 040116 SVRCYS WYC027-040200- /X.NEW.KCYS.SV.W.0001.040904T0116Z-040904T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 716 PM MDT FRI SEP 3 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 800 PM MDT * AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LANCE CREEK...OR ABOUT 23 MILES NORTHWEST OF LUSK...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COW CREEK BY 740 PM MDT LAT...LON 4338 10485 4276 10486 4303 10410 4346 10416 $$ STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:35 PM MDT, 5 hours 41 minutes earlier.
Area forecast discussion, Sep 3, 1:35 PM MDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT FRI SEP 3 2004 .SHORT TERM...EARLY TASTE OF AUTUMN FOR TONIGHT AND SATURDAY WITH REFRESHINGLY COOLER TEMPERATURES FOR THE AREA. MODELS CONTINUE IDEA OF SPLITTING THE UPPER LEVEL TROUGH CURRENTLY STRETCHING FROM THE NORTHERN ROCKIES SOUTHWESTWARD OVER THE GREAT BASIN. THE NORTHERN PORTION OF THE TROUGH WILL LIFT NORTHEASTWARD OVER SOUTHERN CANADA TONIGHT WHILE THE SOUTHERN PORTION OF THE TROUGH GETS CUT OFF FROM THE NORTHERN JET STREAM BY A JET MAX ROUNDING THE BASE OF THE TROUGH. FLOW ALOFT OVER THE CYS FORECAST AREA TONIGHT WILL REMAIN SOUTHWESTERLY AS THE UPPER TROUGH ELONGATES AND SHEARS. A PIECE OF ENERGY IS PROGGED TO BE EJECTED NORTHEASTWARD LATE TONIGHT AND WILL LIKELY AFFECT THE FORECAST AREA. THE TROUGH AXIS WILL REMAIN TO OUR WEST SAT AS THE CUTOFF LOW WEAKENS AND BEGINS TO FILL AS IT MOVES ACROSS UT. A FAIRLY STRONG SURFACE COLD FRONT IS CURRENTLY STALLED TEMPORARILY TO OUR NORTH AS A WEAK IMPULSE MOVES ALONG THE FRONTAL BOUNDARY. AFTER THE IMPULSE MOVES TO THE EAST...THE SURFACE FRONT WILL MOVE THROUGH THE FORECAST AREA THIS EVENING AND EARLY TONIGHT. POSTFRONTAL LOW LEVEL WINDS WILL BECOME UPSLOPE AND WILL MOISTEN ACCORDINGLY AS COLD AIR ADVECTION COMMENCES. WILL GO WITH PRIMARILY SCATTERED POPS TONIGHT AS MOISTURE AND DYNAMICS INCREASE. TEMPS TONIGHT WILL COOL INTO THE 40S TO LOWER 50S IN LOWER ELEVATIONS. CHANCE OF RAIN WILL CONTINUE SAT WITH TEMPS REACHING ONLY THE 60S TO LOWER 70S OUTSIDE THE MOUNTAINS. .LONG TERM...WEAK UPPER LOW MOVES EAST ACROSS COLORADO ON SUNDAY NIGHT. OUR FORECAST AREA WILL BE ON THE EDGE OF BEST DYNAMICS...BUT SHOWERS SHOULD BE EXPECTED SOUTHEAST OF A CHADRON TO LARAMIE LINE. AFTER THE LOW DEPARTS...A DRY WESTERLY FLOW IS LEFT BEHIND AND PERSISTS THROUGH WEDNESDAY MORNING. NEXT SYSTEM OF NOTE DIVES OUT OF BRITISH COLUMBIA WEDNESDAY. THE RESULTING SOUTHWEST FLOW OVER THE AREA WOULD YIELD A CHANCE OF AFTERNOON SHOWERS. THE ETA EXTENSION AND ECMWF DRIVE ANOTHER COLD FRONT THROUGH THE AREA SOMETIME WEDNESDAY NIGHT OR THURSDAY WITH NORTH WINDS...LOW CLOUDS...AND LIGHT SHOWERS RESULTING. THE GFS TENDS TO AGREE ALTHOUGH IT HAS HAD MAJOR CONTINUITY PROBLEMS THE LAST FEW RUNS. -POMEROY .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Sep 3, 10:43 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT FRI SEP 3 2004 NEZ001>003-019>021-054-055-WYZ059>070-041130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1044 AM MDT FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. THE STORMS SHOULD REMAIN WEAK WITH THE PRIMARY THREAT BEING WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.